MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0025A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4: patient weight: no weight available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician selected a 25mm gore® cardioform septal occluder to close a patent foramen ovale (pfo).During deployment, it was noted the distal tip of the delivery catheter specifically at the wire port exit broke.The device was advanced from the inferior vena cava to the right atrium but would not advance across the pfo into the left atrium.Physician used forceful back and forth motion at the atrial septum in attempts to get the delivery system to cross the left atrium.When the device would not cross, it was removed.Once removed, it was noted the distal tip of the delivery catheter was still in the body.Fluoroscopy was used to locate the tip, on the wire, at the femoral sheath.A 4.0x40 balloon was used to secure the broken tip.Fragments of distal tips were removed from the body and patient was scheduled for surgery to complete defect closure.
 
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use list device failure or ineffectiveness requiring repeat atrial septal defect interventions or procedures by the device as a potential device and procedure related adverse event.The device was discarded by the facility.However, a picture of the broken delivery catheter was provided for evaluation.The provided images showed that the distal portion of the delivery catheter appears to have broken off entirely approximately at the location of the catheter¿s guidewire port and fluoroscopic marker band.The report of the distal tip of the delivery catheter being separated from the rest of the device can be confirmed during the evaluation.The cause of the complaint is unknown and cannot be determined from the evidence available.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24092916
Report Number2017233-2026-07056
Device Sequence Number10340657
Product Code MLV
UDI-Device Identifier00733132631025
UDI-Public(01)00733132631025(17)250917
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Catalogue NumberGSX0025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale